Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 177, NWS Charleston, SC

July 28, 2012Liberty County, Long County, McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 28, 2012, 5:24 PM EDT for Liberty County, Long County, McIntosh County, Georgia. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2012, 5:24 PM EDT (21:24 UTC)
Expired
Jul 28, 2012, 6:30 PM EDT
In force
66 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Liberty County, GA, Long County, GA, McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 117 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 5:43 PM EDTTSTM WND DMG2 Se Walthourville, GATHE LONG COUNTY 911 CALL CENTER RELAYED A REPORT OF 1 TREE DOWN ALONG TIBET ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1585 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WUUS52 KCHS 282124
SVRCHS
GAC179-183-191-282230-
/O.NEW.KCHS.SV.W.0177.120728T2124Z-120728T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  LONG COUNTY IN SOUTHEAST GEORGIA...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 630 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM ALLENHURST TO
  LUDOWICI...MOVING SOUTHEAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  LUDOWICI...WALTHOURVILLE...CROSSROADS...CROSSROADS...RICEBORO...
  JONES...RETREAT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3131 8144 3133 8144 3139 8157 3143 8161
      3147 8162 3156 8170 3158 8170 3166 8185
      3180 8198 3182 8191 3180 8148 3177 8128
      3157 8115 3155 8117 3152 8117 3131 8134
      3132 8136
TIME...MOT...LOC 2125Z 298DEG 8KT 3174 8159 3172 8172

$$
2 follow-up statements
252 
WWUS52 KCHS 282152
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT SAT JUL 28 2012

GAC179-183-191-282230-
/O.CON.KCHS.SV.W.0177.000000T0000Z-120728T2230Z/
LIBERTY GA-LONG GA-MCINTOSH GA-
552 PM EDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR MCINTOSH...SOUTHEASTERN LONG AND SOUTHERN LIBERTY COUNTIES...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
JONES TO LUDOWICI...MOVING SOUTHEAST AT 10 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...BLACKBEARD ISLAND...CARNIGAN...CRESCENT...EULONIA...
HALFMOON LANDING...HARRIS NECK...JONES...LUDOWICI...MERIDIAN...PINE
HARBOR...RETREAT...RICEBORO...RIDGEVILLE...SHELLMAN BLUFF...SOUTH
NEWPORT...SUNBURY...TIBET...TOWNSEND...VALONA...WALTHOURVILLE AND
CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3152 8117 3139 8136 3145 8154 3148 8159
      3159 8167 3169 8182 3179 8172 3180 8148
      3177 8128 3157 8115 3155 8117
TIME...MOT...LOC 2152Z 312DEG 10KT 3165 8147 3171 8173

$$
997 
WWUS52 KCHS 282212
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT SAT JUL 28 2012

GAC179-183-191-282230-
/O.CON.KCHS.SV.W.0177.000000T0000Z-120728T2230Z/
LIBERTY GA-LONG GA-MCINTOSH GA-
612 PM EDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR MCINTOSH...SOUTHEASTERN LONG AND SOUTHERN LIBERTY COUNTIES...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
WARSAW TO LUDOWICI...MOVING SOUTH AT 5 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3152 8117 3139 8136 3145 8154 3148 8159
      3159 8167 3169 8182 3179 8172 3174 8143
      3178 8137 3177 8128 3157 8115 3155 8117
TIME...MOT...LOC 2213Z 016DEG 6KT 3159 8146 3169 8170

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:09 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 28, 4:09 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SAT JUL 28 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK WHILE A TROUGH
OF LOW PRESSURE LINGERS INLAND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE RADAR HAS FINALLY BEGUN TO LIGHT UP THIS AFTERNOON NOW THAT
CONVECTIVE TEMPS HAVE BEEN REACHED AND THE SEABREEZE HAS
ACTIVATED. A CONFLUENCE ZONE HAS DEVELOPED JUST NORTHEAST OF
CHARLESTON APPROXIMATELY FROM AWENDAW NORTHEAST TO THE GRAND
STRAND. THUS FAR THE BEST CONCENTRATION OF SHOWERS AND TSTMS HAVE
BEEN IN THIS AREA ALTHOUGH MORE ISOLATED ACTIVITY HAS POPPED UP
FARTHER SW. HOWEVER...THE COVERAGE OF CONVECTION IS QUITE A BIT
LESS THAN YESTERDAY AT THIS TIME. THIS IS PARTIALLY BECAUSE
TEMPERATURES ARE NOT AS WARM AND HAVE ONLY SLIGHTLY EXCEEDED THE
CONVECTIVE TEMP. ALSO...THE MID-LEVELS HAVE MOISTENED UP QUITE A
BIT THIS AFTERNOON AND THE RESULTING DOWNDRAFT CAPES ARE LESS THAN
800 J/KG. IT SEEMS THIS IS HAVING A PRONOUNCED IMPACT ON THE
NATURE OF THE STORMS TODAY AS WE ARE SEEING MUCH LESS ICE SHOWING
UP ON RADAR AND THE OUTFLOW BOUNDARIES ARE NOT NEARLY AS
IMPRESSIVE. THIS IN TURN IS RESULTING IN FEWER BOUNDARY COLLISIONS
WHICH NORMALLY TRIGGER A LOT OF ADDITIONAL ACTIVITY.

WE DO HAVE SUBSTANTIAL UPPER LEVEL DIVERGENCE AS THE REGION SITS
UNDER THE RIGHT ENTRANCE REGION OF AN UPPER JET...AND AN ELONGATED
SHORTWAVE WILL MOVE THROUGH BY EARLY THIS EVENING. THIS COULD LEAD
TO SOME ADDITIONAL ACTIVITY DEVELOPING IN THE NEXT FEW HOURS...
BUT IN GENERAL WE ARE NOT EXPECTING A WIDESPREAD CONVECTIVE EVENT
TODAY/TONIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE UPPER LEVEL PATTERN WILL REMAIN RATHER HIGHLY AMPLIFIED THROUGH
THE SHORT TERM PERIOD...WITH RIDGING OVER THE ATLANTIC AND PLAINS
STATES AND A TROUGH OVER THE EASTERN UNTIED STATES. AT THE
SURFACE...ATLANTIC HIGH PRESSURE WILL PREVAIL WHILE A TROUGH OF LOW
PRESSURE LINGERS INLAND.

THIS SYNOPTIC PATTERN WILL FAVOR SCATTERED SHOWERS AND THUNDERSTORMS
SUNDAY THROUGH TUESDAY...MAINLY DURING THE MID AFTERNOON THROUGH
EARLY EVENING HOURS EACH DAY. THE SEA BREEZE AND INLAND TROUGH WILL
PROVIDE LOW LEVEL CONVERGENCE FOR THE DEVELOPMENT OF CONVECTION
DURING THE AFTERNOON. SHOWERS AND THUNDERSTORMS SHOULD THEN EXPAND
IN COVERAGE AND PROPAGATE ACROSS THE AREA AS BOUNDARY COLLISIONS
TAKE PLACE INTO THE EVENING HOURS. A FEW THUNDERSTORMS COULD BECOME
STRONG OR SEVERE EACH AFTERNOON/EARLY EVENING...WITH DAMAGING WINDS
AND FREQUENT LIGHTNING REMAINING THE PRIMARY THREATS.

HIGH TEMPERATURES WILL REMAIN IN THE LOWER TO MID 90S EACH AFTERNOON
AWAY FROM THE IMMEDIATE COAST...WITH LOWS GENERALLY IN THE LOWER TO
MID 70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE BROAD UPPER TROUGH WILL REMAIN IN PLACE ACROSS THE EASTERN
UNITED STATES THROUGH MUCH OF THE EXTENDED PERIOD. IT REMAINS
DIFFICULT TO DECIPHER ONE DAY TO THE NEXT AS MODELS SHOW SEVERAL
SHORTWAVE DISTURBANCES AFFECTING THE AREA. OVERALL...EXPECT AT LEAST
ISOLATED TO SCATTERED CONVECTION...TYPICALLY DURING THE USUAL
AFTERNOON HOURS...WHILE TEMPERATURES WILL REMAIN NEAR SEASONAL
NORMALS. BY THE END OF THE PERIOD...MODELS SHOW A MORE ZONAL FLOW
ALOFT DEVELOPING AS THE UPPER TROUGH BEGINS TO DISSIPATE AND THE
RIDGE ACROSS THE MIDDLE OF THE UNITED STATES STRENGTHEN.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
WE MAINTAINED VCTS AT BOTH TERMINALS UNTIL 22Z DUE TO SEVERAL
FACTORS COMBINING TO INCREASE COVERAGE OF TSTMS THIS AFTERNOON.
INITIATION IS A BIT SLOWER TODAY BUT COVERAGE SHOULD INCREASE BY
LATE AFTERNOON. WITHOUT MUCH ON RADAR AS OF YET...COULD NOT PIN
DOWN TIMING WITH A TEMPO GROUP IN 18Z TAFS. ACTIVITY SHOULD WANE
AFTER SUNSET WITH VFR CONDITIONS THE REMAINDER OF THE PERIOD.

EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED
RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. THIS PATTERN WILL
MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. WINDS COULD
REACH UPWARDS OF 15-20 KT AT TIMES...ESPECIALLY WITH NOCTURNAL
SURGING. HOWEVER...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...JAQ
LONG TERM...JHP
AVIATION...JRL
MARINE...JAQ
Hazardous weather outlook, Jul 28, 10:24 AM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1024 AM EDT SAT JUL 28 2012

AMZ330-350-352-354-374-291430-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1024 AM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-291430-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1024 AM EDT SAT JUL 28 2012

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA THIS
AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. A FEW OF THE
STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING
STRAIGHT LINE WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jul 28, 3:32 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT SAT JUL 28 2012

GAZ116-282000-
INLAND BRYAN-
332 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN COUNTY THROUGH
400 PM EDT...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PEMBROKE...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...ELLABELL...LANIER AND PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3218 8168 3223 8143 3204 8143 3211 8169
TIME...MOT...LOC 1932Z 275DEG 11KT 3216 8160
Special weather statement, Jul 28, 3:50 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT SAT JUL 28 2012

SCZ045-050-282015-
CHARLESTON-INLAND BERKELEY-
350 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 415 PM EDT...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HALFWAY CREEK...MOVING NORTHEAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...HAMPTON PLANTATION STATE PARK...MCCLELLANVILLE AND SANTEE
COASTAL RESERVE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3314 7927 3302 7952 3303 7953 3293 7972
      3306 7981 3328 7956 3325 7953 3324 7945
      3322 7945 3316 7935 3315 7929
TIME...MOT...LOC 1950Z 240DEG 7KT 3313 7958
Special weather statement, Jul 28, 3:59 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT SAT JUL 28 2012

GAZ101-116>119-138-139-SCZ047-048-051-282030-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-COASTAL
LIBERTY-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND
LIBERTY-
359 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
LIBERTY...BRYAN...JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 430
PM EDT...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MEINHARD TO
SCREVEN FORK...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...BELFAST...BLOOMINGDALE...EDEN...FLEMINGTON...FORT
MCALLISTER...FORT PULASKI NATIONAL MONUMENT...FORT STEWART...GARDEN
CITY...HALFMOON LANDING...HINESVILLE...HUTCHINSON ISLAND...I-16/I-95
INTERCHANGE...ISLE OF HOPE...KELLER...MCINTOSH...MEINHARD...
MELDRIM...MONTEITH...MONTGOMERY...OSSABAW SOUND...POOLER...PORT
WENTWORTH...RICEBORO...RICHMOND HILL...SANDFLY...SAVANNAH...SAVANNAH
AIRPORT...SAVANNAH HISTORIC DISTRICT...SKIDAWAY ISLAND...ST.
CATHERINES ISLAND...SUNBURY...THUNDERBOLT...TYBEE ISLAND...
VERNONBURG...WASSAW ISLAND...WHITE BLUFF...WHITEMARSH ISLAND...
WILMINGTON ISLAND...WINDSOR FOREST...BELLINGER HILL AREA...
BLUFFTON...FOLLY FIELD...FOREST BEACH...HILTON HEAD AIRPORT...HILTON
HEAD ISLAND...PRITCHARDVILLE...ROSE HILL...SUN CITY...CROSSROADS...
MIDWAY AND RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3177 8162 3201 8161 3203 8143 3219 8143
      3226 8126 3235 8054 3220 8066 3214 8074
      3210 8082 3211 8084 3205 8089 3203 8087
      3203 8084 3200 8083 3172 8113 3161 8114
TIME...MOT...LOC 1959Z 270DEG 12KT 3218 8123 3177 8152
Special weather statement, Jul 28, 4:41 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT SAT JUL 28 2012

GAZ116>119-137>141-SCZ047-048-051-282115-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-COASTAL
LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND CHATHAM-INLAND
JASPER-INLAND LIBERTY-INLAND MCINTOSH-LONG-
441 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
JASPER...CHATHAM...LONG...MCINTOSH AND BEAUFORT COUNTIES THROUGH 515
PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BELLINGER HILL
AREA TO LECOUNT...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...FORT MCALLISTER...FORT PULASKI NATIONAL MONUMENT...GARDEN
CITY...HALFMOON LANDING...HARRIS NECK...HUTCHINSON ISLAND...I-16/I-95
INTERCHANGE...ISLE OF HOPE...JONES...KELLER...MCINTOSH...
MONTGOMERY...OSSABAW SOUND...PORT WENTWORTH...RETREAT...RICEBORO...
RICHMOND HILL...SANDFLY...SAVANNAH...SAVANNAH HISTORIC DISTRICT...
SHELLMAN BLUFF...SKIDAWAY ISLAND...SOUTH NEWPORT...ST. CATHERINES
ISLAND...SUNBURY...THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WASSAW
ISLAND...WHITE BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...
WINDSOR FOREST...BELLINGER HILL AREA...FOLLY FIELD...FOREST BEACH...
HILTON HEAD ISLAND...CROSSROADS...MIDWAY AND RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3166 8175 3222 8108 3221 8066 3214 8074
      3210 8082 3211 8084 3206 8089 3203 8087
      3202 8083 3200 8083 3183 8103 3181 8103
      3176 8107 3172 8113 3163 8112 3152 8117
TIME...MOT...LOC 2042Z 270DEG 13KT 3214 8093 3170 8144
Special weather statement, Jul 28, 4:52 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT SAT JUL 28 2012

SCZ045-050-052-282145-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
452 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 545 PM EDT...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DUNES WEST TO DON
HOLT BRIDGE...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BOONE HALL PLANTATION...CAINHOY...CHARLESTON NAVAL
COMPLEX...DANIEL ISLAND...DON HOLT BRIDGE...GARRIS LANDING...
I-26/I-526 INTERCHANGE...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT
PLEASANT TOWNE CENTRE...NORTH CHARLESTON AND WANDO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3299 7950 3301 7953 3303 7952 3301 7955
      3298 7954 3301 7955 3300 7957 3297 7955
      3295 7956 3299 7958 3298 7960 3293 7960
      3280 7984 3287 8006 3309 7968 3301 7946
TIME...MOT...LOC 2053Z 280DEG 10KT 3298 7974 3289 7993
Special weather statement, Jul 28, 5:16 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT SAT JUL 28 2012

GAZ137>141-282215-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
516 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 615 PM EDT...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM WALTHOURVILLE TO
HARRIS NECK...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...
DARIEN...EULONIA...HALFMOON LANDING...HARRIS NECK...JONES...
LUDOWICI...MERIDIAN...PINE HARBOR...RETREAT...RICEBORO...
RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...
TIBET...TOWNSEND...VALONA...WALTHOURVILLE AND CROSSROADS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3133 8146 3139 8158 3143 8162 3147 8162
      3156 8170 3158 8170 3165 8180 3166 8185
      3180 8198 3181 8195 3176 8128 3157 8115
      3155 8117 3148 8119 3140 8125 3133 8136
TIME...MOT...LOC 2117Z 287DEG 17KT 3175 8160 3160 8129

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:28 PM EDTSpecial Weather StatementCHSLong32 min
Jul 28, 3:32 PM EDTSpecial Weather StatementCHSBryan28 min
Jul 28, 3:59 PM EDTSpecial Weather StatementCHSBryan, Chatham, Liberty31 min
Jul 28, 4:15 PM EDTSpecial Marine WarningCHS60 min
Jul 28, 4:18 PM EDTSpecial Marine WarningCHS87 min
Jul 28, 4:41 PM EDTSpecial Weather StatementCHSChatham, Liberty34 min
Jul 28, 5:01 PM EDTAreal Flood AdvisoryCHSChatham59 min
Jul 28, 5:05 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty55 min
Jul 28, 5:10 PM EDTSpecial Marine WarningCHS95 min
Jul 28, 5:16 PM EDTSpecial Weather StatementCHSLong, McIntosh59 min
Jul 28, 5:42 PM EDTSpecial Marine WarningCHS2 hr
Jul 28, 5:42 PM EDTSpecial Weather StatementCHSChatham33 min
Jul 28, 6:30 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh60 min
Jul 28, 6:38 PM EDTSpecial Marine WarningCHS103 min
Jul 28, 7:44 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.